Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 88, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 17, 2016, 2:43 AM CDT for 8 counties in Iowa. It was in force for 62 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2016, 2:43 AM CDT (07:43 UTC)
- Expired
- Jul 17, 2016, 3:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, IA, Hamilton County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Pocahontas County, IA, Webster County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 127 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 2:49 AM CDT | TSTM WND DMG | 3 Sw Livermore, IA | LAW ENFORCEMENT REPORTED A LARGE TREE DOWNED ONTO HWY 169. |
| Jul 17, 2:56 AM CDT | TSTM WND DMG | 4 Nw Renwick, IA | MACHINE SHED DESTROYED. |
| Jul 17, 2:59 AM CDT | TSTM WND DMG | Renwick, IA | ONE-THIRD OF A ROOF OFF AN IMPLEMENT AND FARM SUPPLY STORE. CAMPER ON ITS SIDE. MULTIPLE POWER LINES AND LARGE TREES DOWN THROUGHOUT THE TOWN BLOCKING MANY STREETS. GRAIN BIN COLLAPSED AT THE COOP. |
| Jul 17, 2:59 AM CDT | TSTM WND DMG | Thor, IA | LARGE TREE FELL ON TOP OF A VEHICLE. |
| Jul 17, 3:01 AM CDT | TSTM WND DMG | 2 E Thor, IA | 4 MACHINE SHEDS DAMAGE/DESTROYED. TIME ESTIMATED FROM RADAR. . |
| Jul 17, 3:03 AM CDT | TSTM WND DMG | Goldfield, IA | MULTIPLE POWER LINES AND LARGE TREES DOWN FROM GOLDFIELD TO EAGLE GROVE. |
| Jul 17, 3:07 AM CDT | TSTM WND DMG | 1 Ssw Eagle Grove, IA | LAW ENFORCEMENT REPORTED DOWNED TREES AND DEBRIS BLOCKING ROADWAY IA 17. TIME ESTIMATED FROM RADAR. |
| Jul 17, 3:07 AM CDT | TSTM WND DMG | 1 Wnw Eagle Grove, IA | SEVERAL LARGE TREES DOWN, EITHER SPLIT IN HALF OR COMPLETELY TOPPLED OVER, THROUGHOUT THE TOWN OF EAGLE GROVE. ONE LARGE TREE FELL ON A HOUSE ALONG WEST BROADWAY. SEVERAL TREES COVERING THE STREET NEAR THE INTERSECTION OF WEST BROADWAY AND FORT. |
| Jul 17, 3:07 AM CDT | TSTM WND DMG | Eagle Grove, IA | SEVERAL TREES DOWN AROUND TOWN. TIME ESTIMATED. |
| Jul 17, 3:07 AM CDT | TSTM WND GST 65 | Eagle Grove, IA | PEAK WINDS ESTIMATED 60 TO 70 MPH. |
| Jul 17, 3:08 AM CDT | TSTM WND DMG | Fort Dodge, IA | TREES DOWN AROUND TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
976
WUUS53 KDMX 170743
SVRDMX
IAC025-079-081-091-109-151-187-197-170845-
/O.NEW.KDMX.SV.W.0088.160717T0743Z-160717T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
243 AM CDT SUN JUL 17 2016
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WEBSTER COUNTY IN CENTRAL IOWA...
SOUTHERN HANCOCK COUNTY IN NORTH CENTRAL IOWA...
SOUTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
NORTHWESTERN HAMILTON COUNTY IN CENTRAL IOWA...
EASTERN POCAHONTAS COUNTY IN NORTHWESTERN IOWA...
NORTHERN CALHOUN COUNTY IN WEST CENTRAL IOWA...
HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
WRIGHT COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 345 AM CDT
* AT 242 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ALGONA TO 11 MILES WEST OF HUMBOLDT TO 7 MILES
NORTHWEST OF NORTH TWIN LAKE...MOVING EAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FORT DODGE...WEBSTER CITY...ALGONA...GARNER...CLARION...DAKOTA
CITY...HUMBOLDT...EAGLE GROVE...BELMOND...BRITT...MANSON...FORT
DODGE REGIONAL AIRPORT...BIG WALL LAKE...NORTH TWIN LAKE...ELM
LAKE...WEST BEND...POMEROY...KANAWHA...GOLDFIELD AND FONDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4309 9350 4268 9350 4234 9391 4252 9492
4254 9491 4272 9462 4291 9449 4291 9444
4298 9444 4310 9436
TIME...MOT...LOC 0742Z 270DEG 60KT 4304 9415 4269 9445 4256 9473
HAIL...<.75IN
WIND...60MPH
$$
COGIL4 follow-up statements
982
WWUS53 KDMX 170755
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
255 AM CDT SUN JUL 17 2016
IAC025-079-081-091-109-151-187-197-170845-
/O.CON.KDMX.SV.W.0088.000000T0000Z-160717T0845Z/
WEBSTER IA-HANCOCK IA-KOSSUTH IA-HAMILTON IA-POCAHONTAS IA-
CALHOUN IA-HUMBOLDT IA-WRIGHT IA-
255 AM CDT SUN JUL 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR NORTHERN WEBSTER...SOUTHERN HANCOCK...SOUTHERN KOSSUTH...
NORTHWESTERN HAMILTON...EASTERN POCAHONTAS...NORTHERN CALHOUN...
HUMBOLDT AND WRIGHT COUNTIES...
AT 255 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF BRITT TO NEAR DAKOTA CITY TO NORTH
TWIN LAKE...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FORT DODGE...WEBSTER CITY...ALGONA...GARNER...CLARION...DAKOTA
CITY...HUMBOLDT...EAGLE GROVE...BELMOND...BRITT...MANSON...FORT DODGE
REGIONAL AIRPORT...BIG WALL LAKE...NORTH TWIN LAKE...ELM LAKE...WEST
BEND...POMEROY...KANAWHA...GOLDFIELD AND FONDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4309 9350 4268 9350 4234 9391 4252 9492
4254 9491 4272 9462 4291 9449 4291 9444
4298 9444 4310 9436
TIME...MOT...LOC 0755Z 286DEG 46KT 4307 9401 4278 9419 4249 9460
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
COGIL449
WWUS53 KDMX 170809
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
309 AM CDT SUN JUL 17 2016
IAC025-079-081-091-109-151-187-197-170845-
/O.CON.KDMX.SV.W.0088.000000T0000Z-160717T0845Z/
WEBSTER IA-HANCOCK IA-KOSSUTH IA-HAMILTON IA-POCAHONTAS IA-
CALHOUN IA-HUMBOLDT IA-WRIGHT IA-
309 AM CDT SUN JUL 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR NORTHERN WEBSTER...SOUTHERN HANCOCK...SOUTHEASTERN KOSSUTH...
NORTHWESTERN HAMILTON...SOUTHEASTERN POCAHONTAS...NORTHEASTERN
CALHOUN...HUMBOLDT AND WRIGHT COUNTIES...
AT 308 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BRITT TO EAGLE GROVE TO 9 MILES SOUTHWEST OF FORT
DODGE...MOVING EAST AT 70 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
FORT DODGE...WEBSTER CITY...GARNER...CLARION...DAKOTA CITY...
HUMBOLDT...EAGLE GROVE...BELMOND...BRITT...FORT DODGE REGIONAL
AIRPORT...ELM LAKE...BIG WALL LAKE...KANAWHA...GOLDFIELD...
COALVILLE...BADGER...OTHO...KLEMME...LEHIGH AND DUNCOMBE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4309 9350 4268 9350 4234 9391 4246 9461
4248 9456 4256 9445 4277 9427 4291 9417
4310 9399
TIME...MOT...LOC 0808Z 287DEG 59KT 4304 9385 4267 9389 4243 9432
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
COGIL774
WWUS53 KDMX 170822
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
322 AM CDT SUN JUL 17 2016
IAC109-151-170832-
/O.CAN.KDMX.SV.W.0088.000000T0000Z-160717T0845Z/
KOSSUTH IA-POCAHONTAS IA-
322 AM CDT SUN JUL 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KOSSUTH AND
SOUTHEASTERN POCAHONTAS COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4309 9350 4268 9350 4234 9391 4243 9446
4251 9435 4269 9402 4285 9380
TIME...MOT...LOC 0822Z 270DEG 60KT 4304 9359 4267 9363 4243 9406
$$
IAC025-079-081-091-187-197-170845-
/O.CON.KDMX.SV.W.0088.000000T0000Z-160717T0845Z/
WEBSTER IA-HANCOCK IA-HAMILTON IA-CALHOUN IA-HUMBOLDT IA-WRIGHT IA-
322 AM CDT SUN JUL 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR CENTRAL WEBSTER...SOUTHEASTERN HANCOCK...NORTHWESTERN HAMILTON...
EAST CENTRAL CALHOUN...SOUTHEASTERN HUMBOLDT AND WRIGHT COUNTIES...
AT 322 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GARNER TO NEAR BIG WALL LAKE TO 8 MILES SOUTHEAST
OF FORT DODGE...MOVING EAST AT 70 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
FORT DODGE...WEBSTER CITY...CLARION...EAGLE GROVE...BELMOND...FORT
DODGE REGIONAL AIRPORT...ELM LAKE...BIG WALL LAKE...GOLDFIELD...
COALVILLE...BADGER...OTHO...KLEMME...LEHIGH...DUNCOMBE...VINCENT...
MOORLAND...WOOLSTOCK...ROWAN AND GOODELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4309 9350 4268 9350 4234 9391 4243 9446
4251 9435 4269 9402 4285 9380
TIME...MOT...LOC 0822Z 270DEG 60KT 4304 9359 4267 9363 4243 9406
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
COGIL650
WWUS53 KDMX 170839
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
339 AM CDT SUN JUL 17 2016
IAC025-079-081-091-187-197-170848-
/O.EXP.KDMX.SV.W.0088.000000T0000Z-160717T0845Z/
WEBSTER IA-HANCOCK IA-HAMILTON IA-CALHOUN IA-HUMBOLDT IA-WRIGHT IA-
339 AM CDT SUN JUL 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WEBSTER...SOUTHEASTERN
HANCOCK...NORTHWESTERN HAMILTON...EAST CENTRAL CALHOUN...SOUTHEASTERN
HUMBOLDT AND WRIGHT COUNTIES WILL EXPIRE AT 345 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4309 9350 4268 9350 4234 9391 4243 9446
4251 9435 4269 9402 4285 9380
TIME...MOT...LOC 0838Z 270DEG 60KT 4304 9323 4267 9327 4243 9370
$$
COGILWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 12:30 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 17, 12:30 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1230 AM CDT Sun Jul 17 2016 ...Updated for 17/06Z Aviation Discussion... .SHORT TERM.../Tonight/ Issued at 331 PM CDT Sat Jul 16 2016 Thunderstorm evolution overnight is the forecast challenge tonight. Weak area of light showers has been progressing east over far Southeast South Dakota this afternoon along main ribbon of 850-700 mb theta-e advection. It has been gradually drying up as it pushes into drier air but still some potential to extend into the far northwest counties before dissipating. The next region to focus on is activity already beginning over the Central Dakotas and its evolution through the overnight. Theta-e advection will continue to increase and expand into Iowa this evening with the MUCAPE axis entering the western portion of the state. Storms across the Dakotas likely will grow upscale into a linear complex and follow the Corfidi vectors southeast along the instability axis though this path is a bit uncertain with mean flow more easterly. Damaging winds and potentially large hail will be possible. That said, no strong indicators for good cold pool development with the lack of 0-3 km theta-e difference generally 15C or less. Low level effective helicity will increase to 200-300 m2/s2 so possible if get strong enough low level buoyancy, a few mesovortices could develop and be capable of enhanced areas of wind. .LONG TERM.../Sunday through Saturday/ Issued at 331 PM CDT Sat Jul 16 2016 Storms should be ongoing Sunday primarily in two areas. A warm front will exist from Algona to Ottumwa and will be lifting Northeast across the state through 18z. I am expecting some storms along and ahead of this boundary. Then there will be the complex of storms mentioned in the short term discussion entering the West. These storms may get a bit of a kick from a shortwave forecast to cross the area coincident with the storms moving through. All this activity should wane through the morning hours. Then during the afternoon a cold front will be pushing across the state and be roughly across the Northern third or so of the forecast area by 00Z. A lot of what happens later Sunday will depend on how the daytime convection evolves and how quickly we clear out. The Southeast half of the state will be under the gun during the afternoon as expected clearing will rapidly destabilize things. At this point Eastern Iowa...East of I-35 and South of Highway 20 look to have the best potential as the best shear and forcing will exist in this area. Much of the activity will occur between 21Z and 00Z (depending on how fast storms develop) and 03z. After that time the threat shifts more into Eastern Iowa. Late Sunday night through Monday looks relatively quiet as high pressure builds into Iowa. Monday night and Tuesday we see a return of warm advection and pretty strong theta-e advection lifting across the state bringing the next threat for storms. Southwestern Iowa looks to be the targeted area Monday evening lifting across the Western half of the state by Tuesday morning and aided by a shortwave moving through the state. Late Monday night and Tuesday look like this could be an interesting event. We will have 60kts of deep shear across much of the forecast area during the late morning/afternoon hours. We could see some very robust storms across the state. By late Tuesday ridging gets established pushing the threat for storms into Eastern Iowa. The threat for thunderstorms will remain over the Eastern CWA into Eastern Iowa through Wednesday. Attention then turns to the building ridge sliding over the central CONUS with the axis somewhere over Iowa. This will bring hot temperatures into the region as well as dewpoints into the lower to mid 70s making for some pretty oppressive conditions mid to late week. However models differ on the handling of several shortwave moving across the Northern Plains and Canada which will flatten the ridge and bring temps down from the upper 90s to the mid 80s to around 90 into next weekend. && .AVIATION.../For the 06Z TAFS through 06Z Sunday night/ Issued at 1230 AM CDT Sun Jul 17 2016 Generally VFR conditions expected during the TAF period. TSRA expected to enter the state after 06-07Z and progress ESE/SE...with the best chances across the northeast half of the state including KFOD...KMCW and KALO. Conditions may go MVFR during the heavier precip but have not carried it as prevailing in the TAFs. Additional TSRA chances return Sunday afternoon/evening mainly to the southeast half of the state. Have carried VCTS in the TAFs. && .DMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Donavon LONG TERM...FAB AVIATION...Zogg
Hazardous weather outlook, Jul 16, 10:08 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1008 PM CDT SAT JUL 16 2016 IAZ004>007-015>017-180315- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 1008 PM CDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A SLIGHT RISK FOR SEVERE STORMS IS FORECAST TONIGHT INTO SUNDAY MORNING. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL ALONG WITH HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK OF SEVERE STORMS IS FORECAST SUNDAY INTO SUNDAY NIGHT WITH THE MAIN THREAT OF DAMAGING WINDS AND LARGE HAIL. ADDITIONAL PERIODS OF STORMS ARE POSSIBLE LATE MONDAY EVENING INTO WEDNESDAY. SOME STORMS MONDAY NIGHT AND TUESDAY COULD BE STRONG TO SEVERE. VERY WARM CONDITIONS ARRIVE BY MIDWEEK. HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 100 WEDNESDAY AND OVER 100 BY THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY NIGHT AND SUNDAY. IAZ023>028-033>039-044>049-057>060-180315- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK- 1008 PM CDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A SLIGHT RISK FOR SEVERE STORMS IS FORECAST TONIGHT INTO SUNDAY MORNING. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL ALONG WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK OF SEVERE STORMS IS FORECAST SUNDAY INTO SUNDAY NIGHT WITH THE MAIN THREAT OF DAMAGING WINDS AND LARGE HAIL. ADDITIONAL PERIODS OF STORMS ARE POSSIBLE LATE MONDAY EVENING INTO WEDNESDAY. SOME STORMS MONDAY NIGHT AND TUESDAY COULD BE STRONG TO SEVERE. VERY WARM CONDITIONS ARRIVE BY MIDWEEK. HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 100 WEDNESDAY AND OVER 100 BY THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY NIGHT AND SUNDAY. IAZ050-061-062-070>075-081>086-092>097-180315- TAMA-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 1008 PM CDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A MARGINAL RISK FOR SEVERE STORMS IS FORECAST TONIGHT INTO SUNDAY MORNING. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL ALONG WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK OF SEVERE STORMS IS FORECAST SUNDAY INTO SUNDAY NIGHT WITH THE MAIN THREAT OF DAMAGING WINDS AND LARGE HAIL. ADDITIONAL PERIODS OF STORMS ARE POSSIBLE LATE MONDAY EVENING INTO WEDNESDAY. SOME STORMS MONDAY NIGHT AND TUESDAY COULD BE STRONG TO SEVERE. VERY WARM CONDITIONS ARRIVE BY MIDWEEK. HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 100 WEDNESDAY AND OVER 100 BY THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND SUNDAY. ZOGG
In the hours before
Special weather statement, Jul 16, 10:31 PM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1031 PM CDT SAT JUL 16 2016 IAZ004>007-015>017-170615- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE 1031 PM CDT SAT JUL 16 2016 ...STRONG THUNDERSTORMS WILL ENTER THE REGION BETWEEN 11 PM AND 1 AM CDT EARLY SUNDAY MORNING... AN AREA OF THUNDERSTORMS MOVING EAST SOUTHEAST ACROSS SOUTHERN MINNESOTA AND ANOTHER AREA OF THUNDERSTORMS ENTERING SOUTHEAST SOUTH DAKOTA WILL MOVE INTO NORTHERN IOWA BETWEEN 11 PM THIS SATURDAY EVENING AND 1 AM EARLY SUNDAY MORNING. THE THUNDERSTORMS ARE LIKELY TO BRING LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...ALONG WITH SMALL HAIL AND GUSTY WINDS APPROACHING 45 MPH AT TIMES. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA UNTIL 7 AM CDT SUNDAY MORNING FOR THE REGION. REV
Special weather statement, Jul 17, 1:17 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 117 AM CDT SUN JUL 17 2016 IAZ004>007-015>017-170715- WORTH IA-EMMET IA-CERRO GORDO IA-WINNEBAGO IA-PALO ALTO IA- KOSSUTH IA-HANCOCK IA- 117 AM CDT SUN JUL 17 2016 ...SPECIAL WEATHER STATEMENT... AT 114 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SWAN LAKE TO NEAR MANLY. MOVEMENT WAS SOUTHEAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION, VERY HEAVY RAINFALL WITH RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAN BE EXPECTED WITH SOME OF THESE STORMS. BE PREPARED FOR PONDING OF WATER AS THE STORMS MOVE GRADUALLY SOUTHEAST. LOCATIONS IMPACTED INCLUDE... MASON CITY...ESTHERVILLE...ALGONA...FOREST CITY...EMMETSBURG... GARNER...NORTHWOOD...LAKE MILLS...BRITT...AND MANLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4350 9303 4291 9303 4291 9492 4350 9492 TIME...MOT...LOC 0614Z 314DEG 29KT 4336 9467 4327 9315 COGIL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:43 PM CDT | Flash Flood Watch | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Emmet, Franklin and 12 more | 9 hr |
| Jul 17, 1:17 AM CDT | Special Weather Statement | DMX | Cerro Gordo, Emmet, Hancock, Kossuth, Palo Alto, Winnebago and 1 more | 58 min |
| Jul 17, 1:27 AM CDT | Flash Flood Warning | DMX | Cerro Gordo, Emmet, Hancock, Kossuth, Palo Alto, Winnebago and 1 more | 6 hr |
| Jul 17, 1:37 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth | 38 min |
| Jul 17, 2:21 AM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 30 min |
| Jul 17, 3:06 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 39 min |
| Jul 17, 3:20 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Franklin, Greene, Hamilton, Hardin, Story and 2 more | 55 min |
| Jul 17, 4:00 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 45 min |
| Jul 17, 4:37 AM CDT | Special Weather Statement | DMX | Dallas, Jasper, Polk, Poweshiek | 53 min |
| Jul 17, 7:49 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 56 min |
| Jul 17, 8:49 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 41 min |
| Jul 17, 9:01 AM CDT | Special Weather Statement | DMX | Union | 59 min |
| Jul 17, 9:29 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 46 min |
| Jul 17, 10:05 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 40 min |
| Jul 17, 10:42 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 31 min |
| Jul 17, 11:04 AM CDT | River Flood Warning | DMX | Cerro Gordo, Floyd, Worth | 57 hr |
| Jul 17, 11:04 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Wright | 31 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.